MAUDE Adverse Event Report: EXACTECH, INC. OFFSET CUP IMPACTOR THREADED LOCKING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. OFFSET CUP IMPACTOR THREADED LOCKING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number OFFSET CUP IMPACTOR THREADED LOCKING
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, alteon cup was inserted and upon removal of the insertion handle it was noticed that it had broken.Cup was well fixed and surgery proceeded without delay.There were no fragments, parts, or pieces that fall into the patient.Images & x-rays unavailable.Patient was last known to be in stable condition following the event.The device is available for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d9, g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the broken cup impactor reported may have been the result of weld degradation and/or an insufficient weld, which resulted in separation of the upper and lower body subcomponents and the inability of the device to function as intended.The most probable root cause associated with the reported event of ¿broken / non-functional¿ is associated with undesired damage or breakage in a solder joint of materials used in the device construction.
 
Additional Manufacturer Narrative
Upon reassessment of the reported event, it was determined that the event did not involve a death or serious injury nor would be likely to cause or contribute to a death or serious injury if the reported malfunction were to recur.As a result, this complaint event is no longer considered reportable by exactech and this report may be disregarded.

Brand Name
OFFSET CUP IMPACTOR THREADED LOCKING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15696488
Report Number1038671-2022-01369
Device Sequence Number20538629
Product Code LXH
UDI-Device Identifier10885862520623
UDI-Public10885862520623
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOFFSET CUP IMPACTOR THREADED LOCKING
Device Catalogue Number181-02-01
Device Lot Number271135001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2022
Supplement Date Received by Manufacturer06/06/2023
04/14/2026
Initial Report FDA Received Date10/29/2022
Supplement Report FDA Received Date07/05/2023
04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown